Alert archive / Pennsylvania / Wind Advisories in 2026

Wind Advisory 4, NWS Philadelphia/Mount Holly

March 13, 20265 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this wind advisory at Mar 13, 2026, 12:50 PM EDT for 5 counties in Pennsylvania. It took effect at Mar 13, 2026, 9:00 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2026, 12:50 PM EDT (16:50 UTC)
In effect from
Mar 13, 2026, 9:00 PM EDT
Expired
Mar 14, 2026, 2:00 PM EDT
In force
17 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 133 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2026-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2026-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

492 
WWUS71 KPHI 131650
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
1250 PM EDT Fri Mar 13 2026

PAZ054-055-141000-
/O.NEW.KPHI.WI.Y.0004.260314T1000Z-260314T1800Z/
Carbon-Monroe-
Including the cities of Jim Thorpe and Stroudsburg
1250 PM EDT Fri Mar 13 2026

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM EDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Carbon and Monroe Counties.

* WHEN...From 6 AM to 2 PM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MPS
3 follow-up statements
103 
WWUS71 KPHI 140051
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
851 PM EDT Fri Mar 13 2026

PAZ060>062-141400-
/O.EXB.KPHI.WI.Y.0004.260314T0100Z-260314T1800Z/
Berks-Lehigh-Northampton-
Including the cities of Bethlehem, Allentown, Easton, and Reading
851 PM EDT Fri Mar 13 2026

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Berks, Lehigh, and Northampton Counties.

* WHEN...Until 2 PM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

PAZ054-055-141400-
/O.EXT.KPHI.WI.Y.0004.260314T0100Z-260314T1800Z/
Carbon-Monroe-
Including the cities of Jim Thorpe and Stroudsburg
851 PM EDT Fri Mar 13 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Carbon and Monroe Counties.

* WHEN...Until 2 PM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Fitzsimmons
700 
WWUS71 KPHI 140741
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
341 AM EDT Sat Mar 14 2026

PAZ054-055-060>062-141800-
/O.CON.KPHI.WI.Y.0004.000000T0000Z-260314T1800Z/
Carbon-Monroe-Berks-Lehigh-Northampton-
Including the cities of Allentown, Reading, Stroudsburg, Jim
Thorpe, Easton, and Bethlehem
341 AM EDT Sat Mar 14 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Berks, Lehigh, Northampton, Carbon, and Monroe Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

PO
385 
WWUS71 KPHI 141744
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
144 PM EDT Sat Mar 14 2026

PAZ054-055-060>062-141845-
/O.EXP.KPHI.WI.Y.0004.000000T0000Z-260314T1800Z/
Carbon-Monroe-Berks-Lehigh-Northampton-
Including the cities of Reading, Stroudsburg, Allentown, Jim
Thorpe, Easton, and Bethlehem
144 PM EDT Sat Mar 14 2026

...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

Winds have likely peaked and will gradually begin coming down over 
the next few hours. Therefore, the wind advisory is being allowed to 
expire at this time.

$$

RCM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this wind advisory went out at Mar 13, 2:23 AM EDT, 10 hours 27 minutes earlier. Its key messages:

  • 1. Gusty winds develop today as low pressure moves north of the region. 2. Breezy to windy Saturday along with dry conditions may create some fire weather concerns. 3. A strong cold front sweeps across our area later Monday with the potential for strong winds and strong to severe thunderstorms, followed by a much colder air mass Tuesday into Wednesday.
Area forecast discussion, Mar 13, 2:23 AM EDT, 10 hours 27 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
223 AM EDT Fri Mar 13 2026

.WHAT HAS CHANGED...
No significant changes at this time.

&&

.KEY MESSAGES...
1. Gusty winds develop today as low pressure moves north of the
region.

2. Breezy to windy Saturday along with dry conditions may create
some fire weather concerns.

3. A strong cold front sweeps across our area later Monday with the
potential for strong winds and strong to severe thunderstorms,
followed by a much colder air mass Tuesday into Wednesday.

&&

.DISCUSSION...
KEY MESSAGE 1...Gusty winds develop today as low pressure moves
north of the region.

Low pressure across the upper Great Lakes will move east
today and be near Lake Ontario tonight. The low will begin to slow
fill after this morning. Still, a decent pressure gradient
accompanying the low will bring a notable increase in winds this
afternoon and early tonight. Overall, winds will remain below Wind
Advisory criteria, but a couple gusts in that range can't be ruled
out. A few rain/snow showers across the far NW areas and north NJ
will accompany the low/front but nothing significant is foreseen.

KEY MESSAGE 2...Breezy to windy Saturday along with dry conditions
may create some fire weather concerns.

Low pressure will depart northern New England early Saturday as it
tracks into the Canadian Maritimes, while high pressure begins to
build in from the Great Lakes area. The pressure gradient between
these systems will result in a strong west to northwest flow across
the Mid-Atlantic region Saturday. The air that arrives will also be
much drier by Saturday afternoon to produce minimum relative
humidity values in the 20-30 percent range. The dew points will
lower into the low to mid 20s, however a period of deeper mixing may
result in the dew points dropping into the teens across much of the
area during afternoon peak heating. If this occurs, the relative
humidity would be lower during peak heating. Since the winds will be
gusting between 30-45 mph through about early/mid afternoon, this
could create fire weather concerns. The main potential limiting
factor will be fuel moisture and how dry it will be and become
following the very recent times of rain/snow.

KEY MESSAGE 3...A strong cold front sweeps across our area later
Monday with the potential for strong winds and strong to severe
thunderstorms, followed by a much colder air mass Tuesday into
Wednesday.

A strong upper-level trough is forecast to evolve out of the Plains
and Midwest and into the Great Lakes to Lower Mississippi Valley
from Sunday through late Monday. This will drive deepening surface
low pressure up across the Great Lakes and then into adjacent
Canada. A strong cold front will sweep across our area mostly Monday
evening.

Well ahead of the strengthening upper-level trough, low-level warm
advection will increase across our region in conjunction with
increasing flow and the arrival of a warm front. This southerly flow
will also transport deeper moisture into our area ahead of the
aforementioned strong cold front. The warm air advection plus a low-
level jet will provide some lift and therefore some showers should
tend to develop Sunday night into Monday before becoming widespread
during Monday as forcing for ascent increases. Some elevated
instability late Sunday night could result in a rumble of thunder. A
much warmer air mass will overspread our area despite the showers
breaking out on Monday, with high temperatures in the 60s across
much of the area with even some lower 70s possible. It will also
become more humid with dew points surging to around 60F ahead of the
cold front Monday. The consenus of the model guidance shows some
instability developing during Monday, and this will be within an
environment with robust wind fields. As a result, strong shear will
be present and model forecast soundings show veering winds in the
lower levels. While thunderstorms will be possible, the overall
instability may be limited due to cloud cover and ongoing showers.
However, strong forcing for ascent arriving from the west can
overcome the limited instability. Given the wind profiles that are
forecast, a squall line could evolve ahead of or with the cold front
or the storm mode could be some fast moving line segments. If the
surface flow remains backed some, then storm rotation will be
possible given the shear. As a result, there is a chance for some
severe thunderstorms Monday afternoon and evening with locally
damaging wind gusts the primary threat as of now. Areas of heavy
rain will be probable given ample moisture (precipitable water
values of 1+ inches) and plenty of forcing.

As the strong cold front shifts offshore during Monday night, strong
cold air advection develops. It is possible this colder air catches
up to the lingering precipitation with some changeover to snow
before ending, however the forcing may have a sharp back edge to it
with the showers cutting off quickly with the frontal passage. There
will also be a gusty wind ahead of the front out of the south which
then shifts to west and northwest in the wake of the front. Peak
wind gusts at this time from the gradient wind looks to be in the 30-
40 mph range.

A much colder air mass settles in for Tuesday with temperatures
struggling to reach 40 degrees in some areas. A gusty westerly wind
will also add a chill factor with wind chill values down into the
20s and 30s during Tuesday. Still chilly on Wednesday however less
wind is forecast.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Overnight...VFR with clear skies. Some Ci/Cs far west towards
dawn. NW to W winds 5 to 10 knots. High confidence.

Friday...VFR. Increasing high then mid clouds. No precipitation
expected at the TAF sites, but light precip for the far N/W
areas possible. South winds increasing 15 to 20 knots with gusts
to 30 knots by afternoon. Medium/high confidence.

Outlook...

Saturday...VFR. West-northwest wind gusts 25-35 knots, then
diminishing in the evening.

Sunday and Monday...Sub-VFR later Sunday night and Monday with a
period of showers and potentially gusty thunderstorms. Gusty winds
to 30-35 knots Monday outside of any thunderstorms.

Tuesday...VFR. Westerly wind gusts up to 30 knots.

&&

.MARINE...
West to Northwest winds 10 to 20 knots on the waters presently (3AM)
will diminish thru dawn. After that they will shift to South and
steadily increase thru the afternoon. Tonight then will turn West-
Southwest. Speeds will be in the SCA range after noon (or so) today
and remain there overnight, The SCA flag will continue with gusts to
30 kts expected. Fair weather expected.

Outlook...

Saturday...Small Craft Advisory conditions diminishing.

Sunday and Monday...Small Craft Advisory conditions develop Sunday
night, then Gale conditions probable on Monday. Some gusty
thunderstorms possible Monday night. A strong wind field is forecast
to be in place on Monday, however a warm air mass will be moving
over the colder ocean waters and therefore how much mixes down to
the surface is of lower confidence.

Tuesday...Small Craft Advisory conditions probable

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from noon today to noon EDT Saturday for
     ANZ430-431.
     Small Craft Advisory from noon today to 6 PM EDT Saturday for
     ANZ450>455.

&&

DISCUSSION...Gorse/OHara
AVIATION...Gorse/OHara
MARINE...Gorse/OHara
Hazardous weather outlook, Mar 13, 5:05 AM EDT, 7 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
505 AM EDT Fri Mar 13 2026

MDZ012-015-019-020-140915-
Kent MD-Queen Annes-Talbot-Caroline-
505 AM EDT Fri Mar 13 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Pennsylvania, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.